Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 526, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Nov 5, 2021, 10:02 AM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 10:02 AM EDT (14:02 UTC)
- Expired
- Nov 5, 2021, 11:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 7:26 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 5, 7:26 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
726 AM EDT Fri Nov 5 2021
.AVIATION(12Z TAFS)...
The weather across South Florida will be unsettle today with
showers and thunderstorms. A few of the storms could become strong
to severe and will due tempo groups when need be for these storms
today. Winds will be south/southeast over most of the TAF sites,
except for KTMB and KFXE where it will be more south/southwest.
The ceiling and vis will also fall down into the MVFR or even IFR
conditions with any shower or thunderstorm passage over the TAF
sites today.
&&
.PREV DISCUSSION... (Issued 305 AM EDT Fri Nov 5 2021)
.STRONG TO SEVERE STORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...
SHORT TERM (Today through Saturday)...
Model solutions and sfc analyses data depict a complex synoptic
setup unfolding over the eastern GOMEX and the southern half of the
peninsula. Ensembles and HRRs show a broad sfc low developing just
west of Tampa and getting fairly close to our NW areas. Models push
this low into the northern half of the peninsula and then migrating
NE into the eastern coastal waters of the state by Saturday.
Meanwhile, upper level dynamic support looks a little better for
this afternoon as a local jet moves through the central portions of
the peninsula. This will further enhance lifting and divergence
aloft, which will then translate into more favorable conditions for
stronger and longer-lasting cells. At the sfc, a frontal boundary is
expected to move into SoFlo today as its parent mid level trough
moves into the eastern seaboard. Latest models keep the boundary
lingering over the area as a semi-stationary front through the
overnight hours, then finally pushing south and into the Florida
Keys by Saturday morning.
The described synoptic scenario will result in a rather wet and
potentially convective weather pattern for the next 24 hours with
best chances for strong, or even a few severe cells this afternoon
and early evening. Latest MFL and model sounding data suggest PWATs
likely reaching 2 inches or higher today, along with increasing
moisture advection from the Caribbean as winds veer to the SE as a
result of the aforementioned low and the approaching sfc boundary.
Potential for urban flooding will surely be a concern, especially in
locations where training of storms could bring several consecutive
bouts of heavy rain.
In addition, with the aforementioned dynamic support aloft, modest
bulk shear values, and adequate lapse rate profiles, can not rule
out the possibility of a tornadic storm or two during the peak of
the event. SoFlo remains under a marginal risk for severe weather
through the evening hours.
In terms of coastal concerns, a coastal flood statement remains in
effect as the King Tides will combine with a NE swell to increase
the potential for localized minor coastal flooding through
Saturday.
Once the front/low/upper jet clear the area sometime by Saturday
late morning to early afternoon, lingering moisture may still
provide enough fuel for isolated to scattered showers. Then, a drier
and cooler air mass is expected to descend upon the region beginning
Saturday afternoon and evening. This will cool down a bit afternoon
highs, mainly upper 70s to near 80, or about 5-6 degrees cooler
compared to this afternoon.
LONG TERM...
Saturday Night through Friday
The second half of the weekend will feature gusty north/
northwesterly flow in the wake of a passing cold front, with winds
gradually shifting to more of a northeasterly component by the
middle of the week. High pressure will build in early next week,
resulting in a much drier air mass along with cooler temperatures.
High temperatures early next week will generally range from the
upper 70s to the lower 80s across most of the region. Low
temperatures in the early morning hours of Sunday and Monday will
be the coolest of the season so far as they will drop into the
lower to mid 50s across Glades and Hendry Counties to the lower to
mid 60s across portions of the east coast.
As winds gradually veer to more of a east/northeasterly component
towards the middle of the week, temperatures across the region will
slowly begin to return to seasonable values. This will also allow
for a slow and gradual moisture return as well, which will introduce
a slight chance for showers back into the forecast for the middle to
end of next week, with the greatest preliminary rainfall chances
being towards the end of next week. High temperatures will gradually
trend upwards, as temperatures in the low to mid 80s can be expected
across the region.
AVIATION(06Z TAFS)...
Overnight convection over the Collier coastal waters is now sliding
into the coastline and will continue to affect APF through the rest
of the morning hours. AMDS and TEMPOS will likely be necessary for
APF as the event progresses. Weather activity should pick up late
this morning and into the afternoon hours, with widespread RA/TS
expected today. Sub-VFR likely during the period, with IFR/LIFR
possible at any terminal directly impacted by convection. E to SE
wind flow outside convection.
MARINE...
Winds will gradually increase ahead of an approaching front, which
will move across the coastal waters late tonight and into Saturday
morning. Mostly SCEC winds are expected today and tonight, but SCA
level winds are likely for the offshore Collier county waters.
Advisory level seas may also be possible along the Atlantic Gulf
stream waters behind the front as northerly winds interact with the
gulf stream.
Widespread showers and scattered thunderstorms will develop today
over much of the coastal waters, with a concern for strong storms
developing ahead of the front. Some beach erosion is also possible,
mainly over east coast locations this weekend with the arrival of a
northerly swell.
BEACHES...
A moderate risk of rip currents is expected for the Palm Beaches
today due to a combination of a northerly swell and increasing
onshore flow. A larger NNE swell along with higher seas is expected
to reach the Atlantic coast during the weekend. This should result
in periods of high risk for rip currents over the Palm beaches, and
a moderate to high risk for Broward and Miami Dade. For the Collier
county beaches, a moderate risk of rip currents is likely for
Saturday behind the front.
Also, the King tides should also arrive this weekend. At this time,
the models are showing 0.3 to 0.5 feet above the forecast high
tides. This could lead to possible minor flooding along the usual
vulnerable coastal areas at times of high tide. Will continue to
monitor latest guidance as the week progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 70 80 59 77 / 70 40 10 10
West Kendall 69 81 57 77 / 70 30 10 0
Opa-Locka 69 81 59 77 / 70 40 10 10
Homestead 69 80 58 76 / 70 40 10 0
Fort Lauderdale 69 79 59 75 / 70 40 10 10
N Ft Lauderdale 68 79 59 75 / 70 40 10 10
Pembroke Pines 68 79 57 76 / 70 40 10 10
West Palm Beach 66 78 57 75 / 70 40 10 10
Boca Raton 67 79 59 75 / 70 40 10 10
Naples 66 76 59 75 / 60 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168.
AM...Small Craft Advisory from 2 PM EDT Saturday to 1 AM EST Sunday
for AMZ650-651-670-671.
GM...Small Craft Advisory from 2 PM EDT Saturday to 1 AM EST Sunday
for GMZ657.
Small Craft Advisory from 2 AM EDT Saturday to 1 AM EST Sunday
for GMZ656-676.
&&
Update/Aviation...BNB
Today through Saturday and Marine...AR
Saturday Night through Thursday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Nov 5, 9:03 AM EDT, 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 903 AM EDT Fri Nov 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 903 AM EDT Fri Nov 5 2021 ...Palm Beaches: High Risk of Rip Currents... ...A Few Strong to Severe Storms Possible... ...Hazardous Marine Conditions Developing This Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Palm Beaches and a moderate risk for the Broward beaches. Swim only at guarded beaches and heed the advice of the beach patrols. Thunderstorms: Numerous to widespread showers and thunderstorms are expected today and tonight as a cold front moves across south Florida. Some storms may be strong to severe with damaging winds, large hail, and cannot rule out a tornado or two in the strongest storms. Waterspouts: A few waterspouts are possible across the South Florida Coastal waters. Coastal Flooding: Minor coastal flooding is expected along the Atlantic Coast during high tide. Heavy Rainfall: Localized flooding is possible, especially locations the receive multiple thunderstorms over a short period of time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An elevated risk of rip currents will continue into the weekend, especially along the Atlantic Beaches. Hazardous marine conditions for small craft are forecast to develop this weekend across portions of the South Florida waters behind the strong cold front. The greatest concern is for the Atlantic Gulf Stream waters and the offshore Gulf waters. Minor coastal flooding will be possible along the Atlantic, especially during high tide on Saturday due to continued northeasterly swell along with King Tides. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Nov 5, 7:43 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
743 AM EDT FRI NOV 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD 3 NNW POMPANO BEACH 26.27N 80.13W
11/05/2021 BROWARD FL TRAINED SPOTTER
STORM SPOTTER REPORTED FLOODING ON W SAMPLE ROAD NEAR I
95. RIGHT LAND IS FLOOD AND COUPLE OF CARS HAVE STALLED
OUT.
&&
EVENT NUMBER MFL2100065
BNBSpecial weather statement, Nov 5, 8:12 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Miami FL
812 AM EDT Fri Nov 5 2021
FLZ072-074-172-173-051300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
812 AM EDT Fri Nov 5 2021
...Strong thunderstorms will impact portions of southern Broward
County through 900 AM EDT...
At 812 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Lauderdale-By-The-Sea to Sunny Isles Beach. Movement
was northeast at 10 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Pompano Beach, Deerfield Beach, Tamarac,
Lighthouse Point, Lauderdale-By-The-Sea, Hallandale, North Miami,
Coconut Creek, North Miami Beach, Oakland Park, Aventura, Lauderdale
Lakes, Dania Beach, Sunny Isles Beach, West Park, Wilton Manors,
Hillsboro Beach and Sea Ranch Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2631 8003 2596 8003 2589 8019 2626 8019
TIME...MOT...LOC 1212Z 229DEG 9KT 2619 8008 2594 8013
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FellLocal storm report, Nov 5, 8:24 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
824 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 NNE MIAMI 25.79N 80.19W
11/05/2021 MIAMI-DADE FL PUBLIC
TWITTER PHOTO INDICATED SIGNIFICANT STREET
FLOODING OCCURRING DOWNTOWN NEAR BISCAYNE
BLVD. AND NE 15TH STREET. WATER REACHING
OVER THE SIDEWALK AND ABOUT HALFWAY UP CAR
TIRES.
&&
GRLocal storm report, Nov 5, 9:10 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 WNW WESTON 26.12N 80.42W
11/05/2021 M3.35 INCH BROWARD FL BROADCAST MEDIA
A MEMBER OF BROADCAST MEDIA, CBS4, REPORTED
3.35 INCHES OF RAIN IN A 1.5 HOUR PERIOD IN
WESTON, FL. NUMEROUS SHOWERS AND
THUNDERSTORMS PUSHED THROUGH THE AREA WITH
VERY HIGH RAIN RATES.
&&
FELLLocal storm report, Nov 5, 9:16 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 3 SSE ABERDEEN GOLF COU 26.53N 80.15W
11/05/2021 M4.94 INCH PALM BEACH FL TRAINED SPOTTER
A STORM SPOTTER REPORTED VIA TWITTER 4.94
INCHES OF RAIN IN A 12 HOUR PERIOD IN
BOYNTON BEACH, FL. NUMEROUS SHOWERS AND
THUNDERSTORMS PUSHED THROUGH THE AREA WITH
VERY HIGH RAIN RATES.
&&
FELLLocal storm report, Nov 5, 10:01 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1001 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM COASTAL FLOOD 1 NNW PALM BEACH 26.71N 80.04W
11/05/2021 PALM BEACH FL PUBLIC
METEOROLOGIST INDICATED HIGH TIDE COASTAL
FLOODING NEAR S. LAKE TRAIL IN PALM BEACH.
WATER IS REACHING ABOVE THE SEAWALL AND
ABOUT ANKLE DEEP ON THE SIDEWALK.
&&
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:46 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Nov 4, 11:50 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Nov 5, 12:10 AM EDT | Special Marine Warning | MFL | 65 min | |
| Nov 5, 12:17 AM EDT | Special Marine Warning | MFL | 118 min | |
| Nov 5, 12:22 AM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Nov 5, 1:11 AM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Nov 5, 1:23 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Nov 5, 4:03 AM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Nov 5, 4:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Nov 5, 4:51 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade | 24 min |
| Nov 5, 4:53 AM EDT | Special Marine Warning | MFL | 37 min | |
| Nov 5, 5:02 AM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Nov 5, 5:09 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 36 min |
| Nov 5, 5:10 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Miami-Dade | 25 min |
| Nov 5, 5:12 AM EDT | Special Marine Warning | MFL | 33 min | |
| Nov 5, 5:18 AM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Nov 5, 5:23 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 37 min |
| Nov 5, 5:25 AM EDT | Special Marine Warning | MFL | 16 min | |
| Nov 5, 5:29 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Nov 5, 5:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Nov 5, 5:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Nov 5, 6:03 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Nov 5, 6:08 AM EDT | Special Marine Warning | MFL | 37 min | |
| Nov 5, 6:23 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 37 min |
| Nov 5, 6:38 AM EDT | Special Marine Warning | MFL | 67 min | |
| Nov 5, 6:43 AM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Nov 5, 6:46 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Nov 5, 6:53 AM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Nov 5, 6:56 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Nov 5, 7:27 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Nov 5, 7:39 AM EDT | Special Marine Warning | MFL | 51 min | |
| Nov 5, 7:41 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 8 days |
| Nov 5, 7:51 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 114 min |
| Nov 5, 8:04 AM EDT | Special Marine Warning | MFL | 26 min | |
| Nov 5, 8:12 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Nov 5, 8:19 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 56 min |
| Nov 5, 8:24 AM EDT | Special Marine Warning | MFL | 66 min | |
| Nov 5, 9:13 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Nov 5, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| Nov 5, 9:58 AM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Nov 5, 10:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Nov 5, 10:22 AM EDT | Special Marine Warning | MFL | 53 min | |
| Nov 5, 10:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Nov 5, 10:54 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Nov 5, 11:08 AM EDT | Special Marine Warning | MFL | 89 min | |
| Nov 5, 11:48 AM EDT | Special Marine Warning | MFL | 27 min | |
| Nov 5, 12:25 PM EDT | Special Weather Statement | MFL | Monroe | 35 min |
| Nov 5, 12:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Nov 5, 12:59 PM EDT | Special Marine Warning | MFL | 46 min | |
| Nov 5, 1:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Nov 5, 1:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Nov 5, 1:56 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| Nov 5, 2:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Nov 5, 2:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Nov 5, 2:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Nov 5, 3:54 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Nov 5, 5:11 PM EDT | Special Marine Warning | MFL | 49 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.